Tip Line: 574-344-5557 | news57@abc57.com

FDA issues warning about antibiotic Z-pak

The FDA issued a warning about a commonly prescribed antibiotic called the Z-pak. The FDA says it can cause abnormal changes in the electrical activity of the heart.

That change could lead to an irregular heartbeat which could potentially be fatal.

The drug is also known as Azithromycin, Zithromax or Zmax.

It's commonly used to treat respiratory infections.

One Granger mom says she's not going to make her son stop using it, but was irked by the timing of it all

“Well it kind of caught me off guard just because knowing that I got it filled last night and the doctor I feel like they might have known a little something about this happening today,” said Debbie Mann.

The FDA has advised doctors to consider different treatment options for people who already have irregular heartbeats or low blood pressure.

The FDA also noted that all drugs have side effects and this is just a warning.

They are not pulling it from pharmacy shelves.

Click here to read the FDA release

Share this article: